Duke Mathematical Journal

Connected Lie groups and property RD

I. Chatterji, C. Pittet, and L. Saloff-Coste

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For a locally compact group, the property of rapid decay (property RD) gives a control on the convolutor norm of any compactly supported function in terms of its L2-norm and the diameter of its support. We characterize the Lie groups that have property RD

Article information

Source
Duke Math. J., Volume 137, Number 3 (2007), 511-536.

Dates
First available in Project Euclid: 6 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1175865519

Digital Object Identifier
doi:10.1215/S0012-7094-07-13733-5

Mathematical Reviews number (MathSciNet)
MR2309152

Zentralblatt MATH identifier
1119.22006

Subjects
Primary: 22D15: Group algebras of locally compact groups 22E30: Analysis on real and complex Lie groups [See also 33C80, 43-XX] 43A15: $L^p$-spaces and other function spaces on groups, semigroups, etc.
Secondary: 46L05: General theory of $C^*$-algebras

Citation

Chatterji, I.; Pittet, C.; Saloff-Coste, L. Connected Lie groups and property RD. Duke Math. J. 137 (2007), no. 3, 511--536. doi:10.1215/S0012-7094-07-13733-5. https://projecteuclid.org/euclid.dmj/1175865519


Export citation

References

  • J.-P. Anker, La forme exacte de l'estimation fondamentale de Harish-Chandra, C. R. Acad. Sci. Paris Ser. I Math. 305 (1987), 371--374.
  • C. Berg and J. P. R. Christensen, Sur la norme des opérateurs de convolution, Invent. Math. 23 (1974), 173--178.
  • N. Bourbaki, Éléments de mathématique, fasc. 29, livre 6: Intégration, chapitre 7: Mesure de Haar; chapitre 8: Convolution et représentations, Actualités Sci. Indust. 1306, Hermann, Paris, 1963.
  • —, Éléments de mathématique: Espaces vectoriels topologiques, chapitres 1--5, new ed., Masson, Paris, 1981.
  • I. Chatterji, Property (RD) for cocompact lattices in a finite product of rank one Lie groups with some rank two Lie groups, Geom. Dedicata 96 (2003), 161--177.
  • I. Chatterji, C. Pittet, and L. Saloff-Coste, Heat decay and property RD, in preparation.
  • A. Connes and H. Moscovici, Cyclic cohomology, the Novikov conjecture and hyperbolic groups, Topology 29 (1990), 345--388.
  • M. Cowling, ``Herz's `principe de majoration' and the Kunze-Stein phenomenon'' in Harmonic Analysis and Number Theory (Montreal, 1996), CMS Conf. Proc. 21, Amer. Math. Soc., Providence, 1997, 73--88.
  • M. Cowling, S. Giulini, A. Hulanicki, and G. Mauceri, Spectral multipliers for a distinguished Laplacian on certain groups of exponential growth, Studia Math. 111 (1994), 103--121.
  • M. Cowling, U. Haagerup, and R. Howe, Almost $L\sp 2$ matrix coefficients, J. Reine Angew. Math. 387 (1988), 97--110.
  • J. Dixmier, Les $C\sp *$-algèbres et leurs représentations, reprint of the 2nd ed., Grands Class. Gauthier-Villars, Éditions Jacques Gabay, Paris, 1996.
  • V. V. Gorbatsevich, A. L. Onishchick, and E. B. Vinberg, Foundations of Lie Theory and Lie Transformation Groups, reprint, Springer, Berlin, 1997.
  • M. Gromov, ``Asymptotic invariants of infinite groups'' in Geometric Group Theory, Vol. 2 (Sussex, U.K., 1991), London Math. Soc. Lecture Note Ser. 182, Cambridge Univ. Press, Cambridge, 1993, 1--295.
  • Y. Guivarc'H, Croissance polynomiale et périodes des fonctions harmoniques, Bull. Soc. Math. France 101 (1973), 333--379.
  • U. Haagerup, An example of a nonnuclear C*-algebra, which has the metric approximation property, Invent. Math. 50 (1978/79), 279--293.
  • S. Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure Appl. Math. 80, Academic Press, New York, 1978.
  • C. Herz, Sur le phénomène de Kunze-Stein, C. R. Acad. Sci. Paris Sér. A-B 271 (1970), A491--A493.
  • E. Hewitt and K. A. Ross, Abstract Harmonic Analysis, Vol I: Structure of Topological Groups, Integration Theory, Group Representations, 2nd ed., Grundlehren Math. Wiss. 115, Springer, Berlin, 1979.
  • J. W. Jenkins, Growth of connected locally compact groups, J. Functional Analysis 12 (1973), 113--127.
  • R. Ji and L. B. Schweitzer, Spectral invariance of smooth crossed products, and rapid decay locally compact groups, $K$-Theory 10 (1996), 283--305.
  • P. Jolissaint, Rapidly decreasing functions in reduced C*-algebras of groups, Trans. Amer. Math. Soc. 317 (1990), 167--196.
  • E. T. Kehlet, Cross sections for quotient maps of locally compact groups, Math. Scand. 55 (1984), 152--160.
  • A. W. Knapp, Representation Theory of Semisimple Groups: An Overview Based on Examples, reprint of the 1986 original, Princeton Landmarks Math. 36, Princeton Univ. Press, Princeton, 1986.
  • V. Lafforgue, A proof of property (RD) for cocompact lattices of $\rm SL(3,\bf R)$ and $\rm SL(3,\bf C)$, J. Lie Theory 10 (2000), 255--267.
  • —, K-théorie bivariante pour les algèbres de Banach et conjecture de Baum-Connes, Invent. Math. 149 (2002), 1--95.
  • H. Leptin, On locally compact groups with invariant means, Proc. Amer. Math. Soc. 19 (1968), 489--494.
  • G. A. Margulis, Discrete Subgroups of Semisimple Lie Groups, Ergeb. Math. Grenzgeb. (3) 17, Springer, Berlin, 1991.
  • D. Montgomery and L. Zippin, Topological Transformation Groups, Interscience, New York, 1955.
  • S. Mustapha, ``Multiplicateurs spectraux sur certains groupes non-unimodulaires'' in Harmonic Analysis and Number Theory (Montreal, 1996), CMS Conf. Proc. 21, Amer. Math. Soc., Providence, 1997, 11--30.
  • C. Pittet, The isoperimetric profile of homogeneous Riemannian manifolds, J. Differential Geom. 54 (2000), 255--302.
  • J. Ramagge, G. Robertson, and T. Steger, A Haagerup inequality for $\tildeA_1\times\tildeA_1$ and $\tildeA_2$ buildings, Geom. Funct. Anal. 8 (1998), 702--731.
  • W. Rudin, Functional Analysis, 2nd ed., Internat. Ser. Pure Appl. Math., McGraw-Hill, New York, 1991.
  • L. Saloff-Coste and W. Woess, Transition operators on co-compact $G$-spaces, to appear in Rev. Mat. Iberoamericana, preprint, 2005.
  • A. J. Silberger, Introduction to Harmonic Analysis on Reductive $p$-Adic Groups, Math. Notes 23, Princeton Univ. Press, Princeton, 1979.
  • A. Valette, Introduction to the Baum-Connes Conjecture, Lectures Math. ETH Zürich, Birkhäuser, Basel, 2002.
  • V. S. Varadarajan, Lie Groups, Lie Algebras, and Their Representations, reprint of the 1974 ed., Grad. Texts Math. 102, Springer, New York, 1984.
  • N. T. Varopoulos, Analysis on Lie groups, Rev. Mat. Iberoamericana 12 (1996), 791--917.
  • —, ``Distance distortion on Lie groups'' in Random Walks and Discrete Potential Theory (Cortona, Italy, 1997), Sympos. Math. 39, Cambridge Univ. Press, Cambridge, 1999, 320--357.
  • N. T. Varopoulos, L. Saloff-Coste, and T. Coulhon, Analysis and Geometry on Groups, Cambridge Tracts in Math. 100, Cambridge Univ. Press, Cambridge, 1993.
  • A. Weil, L'intégration dans les groupes topologiques et ses applications, Actual. Sci. Ind. 869, Hermann, Paris, 1940.